Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2001, 1:39 PM CDT for Jasper County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 1:39 PM CDT (18:39 UTC)
- Expired
- Apr 10, 2001, 2:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 101841 SVRSPI ILC079-101945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 139 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 245 PM CDT * AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF WHEELER...OR ABOUT 8 MILES SOUTHEAST OF EFFINGHAM...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSE HILL HIDALGO NEWTON WILLOW HILL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAaY TUNED FOR LATER STATEMENTS. LAT...LON 3917 8837 3898 8837 3898 8796 3918 8796 $$ HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:38 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 10, 10:38 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1038 AM CDT TUE APR 10 2001 UPDATED ZONES EARLIER TO ADJUST WORDING ON PCPN TRENDS AND BUMP DOWN FCST HIGH TEMPS. MAIN SYNOPTIC STATIONARY FNT NOW FM NEAR STL TO NEAR TERRE HAUTE...WITH WEAK SFC WAVE ACRS CRL MO CONT CONVECTION TO THE EAST WITH INCREASED CONVERGENCE. TO THE NORTH OF THE FNT...LOW CLOUDS AND MUCH COOLER TEMPS TO PREVAIL. SEE LITTLE SCOURING OF THIS ABUNDANT LOW-LVL MOIST...WHICH SHOULD HOLD OFF ADDITIONAL PCPN DEVELOPMENT NORTH OF I-70 UNTIL FNT LIFTS NORTH AND LOW-LVL JET KICKS IN THIS EVE/TONIGHT. ANOTHER UPDATE FOR TEMPS FORESEEABLE. WL NEED TO MONITOR RECOVERY TRENDS. .ILX...NONE. PLAHMER
In the hours before
Local storm report, Apr 10, 9:06 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
906 AM CDT TUE APR 10 2001
...FOR MORNING EVENT...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0752 AM COWDEN IL .75 INCH HAIL
04/10/01 SHELBY PUBLIC REPORT. FROM
SHERIFF DEPT.
0805 AM STEWARDSON IL 1.75 INCH HAIL
04/10/01 SHELBY PUBLIC REPORT. PASSED ON
BY CHANNEL 3 IN CHAMPAIGN.
0828 AM 4 W EFFINGHAM IL 1.75 INCH HAIL
04/10/01 EFFINGHAM REPORTED ON I-70 BY
SHERIFF.
0829 AM EFFINGHAM IL 1.75 INCH HAIL
04/10/01 EFFINGHAM FROM STATE POLICE.
0834 AM EFFINGHAM IL * .75 INCH HAIL
04/10/01 EFFINGHAM FROM ESDA.
FISHERLocal storm report, Apr 10, 9:44 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
944 AM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM STE MARIE IL .88 INCH HAIL
04/10/01 JASPER FROM NWS COOP OBSERVER.
0800 AM 7 S SHELBYVILLE IL 4.50 INCH HAIL
04/10/01 SHELBY DAMAGE TO VEHICLES AT
HUDSON POWER PLANT. SIZE
ESTIMATED BASED ON DAMAGE.
LOCATION IS 5 E OF US 128
JUST N OF HOLIDAY. FROM
ESDA.
FISHERLocal storm report, Apr 10, 10:37 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1037 AM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM STE MARIE IL 1.75 INCH HAIL
04/10/01 JASPER DAMAGE TO HOUSE
WINDOWS.REPORTED BY CO-OP
OBSERVERS
DPKSpecial weather statement, Apr 10, 11:15 AM CDT, 2 hours 24 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STATIONARY FRONT THAT EXTENDS FROM THE ST. LOUIS AREA TO NEAR TERRE HAUTE. THUNDERSTORMS ARE EXPECTED TO CONTINUE AT LOCATIONS SOUTH OF INTERSTATE 70 THIS AFTERNOON AND TONIGHT NEAR THE FRONT. FARTHER TO THE NORTH... THUNDERSTORMS SHOULD REDEVELOP TOWARD LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT AS THE FRONT BEGINS TO MOVE NORTHWARD. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. PLAHMER S
Local storm report, Apr 10, 1:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
136 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM ALTAMONT IL .75 INCH HAIL
04/10/01 EFFINGHAM REPORTED BY ALTAMONT
MEDIA.
0123 PM 3 W EFFINGHAM IL .75 INCH HAIL
04/10/01 EFFINGHAM REPORTED BY
STATE POLICE.
0125 PM 3W EFFINGHAM IL 1.00 INCH HAIL
04/10/01 EFFINGHAM REPORTED BY EFFINGHAM
COUNTY ESDALocal storm report, Apr 10, 1:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
136 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM ALTAMONT IL .75 INCH HAIL
04/10/01 EFFINGHAM REPORTED BY ALTAMONT
MEDIA
0123 PM 3 W EFFINGHAM IL .75 INCH HAIL 04/10/01
EFFINGHAM REPORTED BY STATE POLICE
0125 PM 3W EFFINGHAM IL 1.00 INCH HAIL
04/10/01 EFFINGHAM REPORTED BY EFFINGHAM
COUNTY ESDA
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:27 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 48 min |
| Apr 10, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 39 min |
| Apr 10, 7:47 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 43 min |
| Apr 10, 8:18 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 42 min |
| Apr 10, 8:30 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 45 min |
| Apr 10, 9:01 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 44 min |
| Apr 10, 9:15 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 45 min |
| Apr 10, 9:40 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 50 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.